MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-02397.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7) and a penumbra system 3max reperfusion catheter (3maxc).During the procedure, while advancing the 3maxc through the jet7, the physician experienced resistance and the jet7 would not advance.Subsequently, the jet7 broke at the hub causing the 3maxc to also break.Therefore, the jet7 and 3maxc were removed.The procedure was completed using a new jet7 and 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on (b)(6) 2019: 1.Section b.Box 5.Describe event or problem results: the jet7 was fractured approximately 5.5 cm from the hub.The device was kinked approximately 7.0 and 43.5 cm from the hub.Conclusions: evaluation of the returned jet7 and 3maxc confirmed fractured devices.If the devices are advanced against resistance, damage such as kinks may occur.Further manipulation of the kinked devices may result in fractures.The neuron max used in the procedure was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Further evaluation of both devices revealed additional kinks.These kinks were likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-02397.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7) and a penumbra system 3max reperfusion catheter (3maxc).During the procedure, while advancing the 3maxc through the jet7, the physician experienced resistance and the jet7 would not advance.Subsequently, the jet7 broke at the hub causing the 3maxc to also break.Therefore, the jet7 and 3maxc were removed.The procedure was completed using other devices.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9511993
Report Number3005168196-2019-02396
Device Sequence Number2769107
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC17811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/01/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005